Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 20, 2022, 3:29 AM CDT for 15 counties in Texas. It took effect at Mar 20, 2022, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 3:29 AM CDT (08:29 UTC)
- In effect from
- Mar 20, 2022, 2:00 PM CDT
- Expired
- Mar 20, 2022, 7:47 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3862 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS74 KLUB 200829 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 329 AM CDT Sun Mar 20 2022 TXZ021>024-027>030-033>036-039>041-201600- /O.NEW.KLUB.WI.Y.0007.220320T1900Z-220321T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Tulia, Silverton, Lubbock, Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Friona, Olton, Hale Center, Crosbyton, Amherst, Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart, Meadow, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 329 AM CDT Sun Mar 20 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Much of the far southern Texas Panhandle and the South Plains. * WHEN...From 2 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKendrick
2 follow-up statements
705 WWUS74 KLUB 201530 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1030 AM CDT Sun Mar 20 2022 TXZ021>024-027>030-033>036-039>041-210200- /O.CON.KLUB.WI.Y.0007.220320T1900Z-220321T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Tulia, Silverton, Lubbock, Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Friona, Olton, Hale Center, Crosbyton, Amherst, Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart, Meadow, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 1030 AM CDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of the extreme southern Texas Panhandle and the South Plains. * WHEN...From 2 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWA
561 WWUS74 KLUB 210047 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 747 PM CDT Sun Mar 20 2022 TXZ021>024-027>030-033>036-039>041-210200- /O.CAN.KLUB.WI.Y.0007.000000T0000Z-220321T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Tulia, Silverton, Lubbock, Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Friona, Olton, Hale Center, Crosbyton, Amherst, Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart, Meadow, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 747 PM CDT Sun Mar 20 2022 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory levels, and will remain so through the rest of the evening. However, southerly winds will remain on the breezy side overnight. $$ 23
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 12:31 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 20, 12:31 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1231 AM CDT Sun Mar 20 2022 .AVIATION... VFR conditions are expected through the next 24 hours. Low level wind shear will exist at all terminals through early morning as a low level jet moves across the area. Winds will pick up late this morning, becoming windy by midafternoon. With these conditions, blowing dust will become possible this afternoon into the early evening hours at KLBB and KPVW. Winds should start to relax a few hours after sunset this evening but are expected to remain around 15kt at all terminals. && .PREV DISCUSSION... /issued 240 PM CDT Sat Mar 19 2022/ SHORT TERM... Things will remain quiet this evening through sunrise tomorrow as upper ridging moves eastward over the region. This, along with a light but steady south wind, will help keep overnight lows in the mid 30s to mid 40s area wide. A surface lee trough will begin to develop tomorrow morning ahead of an approaching upper trough that is currently pushing in to the West Coast. The surface pressure gradient associated with the lee trough is expected to tighten tomorrow late morning through late afternoon as the upper trough amplifies and moves near the Four Corners region. This will increase surface winds to near advisory level across much of the area. Though far from fool proof, upper level clouds may be enough to somewhat help keep winds at bay and below advisory level as hinted by the trends shown by GFS and NAM MOS. Even so a Wind Advisory for tomorrow afternoon will not be out of the realm of possibility. Fire weather danger will be elevated to critical tomorrow afternoon. Dew points will be rather high, near 30F, thanks to the southerly winds and will only lower minimum RH values into the low to upper teens. Despite this, as ERCs remain above the 90th percentile with 20 foot winds around 20-30 mph, rapid fire growth will be possible and the Fire Weather Watch has been upgraded to a Red Flag Warning for tomorrow afternoon. LONG TERM... The large-amplitude upper trough will be in the process of closing off on Sunday night. Strong southerly surface flow will continue through the overnight hours while even obtaining a slight easterly component, allowing low level moisture to surge into the region. Guidance has come into better agreement with the upper low center progged over central New Mexico on Monday morning with an attendant negatively tilted shortwave trough rotating up through West Texas. The lift from increasing midlevel PVA and a ~120kt upper level jet combined with increasing surface moisture is expected to be sufficient for showers and thunderstorms to develop on Monday morning, with the best chance for a wetting rain across the eastern half of the area. Widespread severe weather is not currently expected, but a few strong wind gusts and/or a few hailstones up to 1" in diameter are not out of the question especially across the eastern Rolling Plains as deep layer shear increases. This first batch of precip is expected to surge quickly to the east by early afternoon Monday as surface flow veers southwesterly in response to a deepening low moving eastward over the northern Panhandle. The surface low center is expected to remain close enough such that the strongest southwest winds will remain just to our south on Monday afternoon, though depending on the exact track of the upper low, stronger winds and drier conditions may work further northward into our area resulting in a return of increased fire weather concerns. As the initial batch of precip shifts east late Monday morning, a cold front will drop southward out of the Panhandle resulting in a notable increase in northerly winds which will serve to shove any dry surface air back southward by Monday afternoon. Precipitation chances will increase again Monday afternoon and evening as the upper low center moves nearly directly overhead. Thunderstorms will remain possible Monday evening along and east of I-27/US-87 with lingering low level warm air and instability present, but a gradual transition to a rain/snow mix is anticipated across our northern and western zones as light precipitation wraps around the lingering upper low center. While the areal coverage of this wraparound precip on Monday night remains uncertain, some very light snow accumulation will be possible over the southwestern Panhandle as temperatures fall below freezing by sunrise Tuesday. Precip will end by Tuesday afternoon as the upper low center will pull northeastward into the central plains, with Tuesday looking quite chilly and windy with a continued strong surface pressure gradient. Beyond Tuesday, guidance continues to indicate the broader upper trough will broaden to encompass much of the central CONUS, with troughing set to linger through most of the upcoming week. This setup suggests dry and relatively cool conditions will persist as generally northerly surface flow continues through midweek. Warm conditions look to return by next weekend as broad upper ridging rebuilds across the southwest. /DWK FIRE WEATHER... Critical fire weather conditions are expected Sunday afternoon and evening, and the Fire Weather Watch has been upgraded to a Red Flag Warning which is in effect from noon until 9 PM Sunday evening. ERCs will remain above the 90th percentile, minimum RH values will drop below 20 percent, and 20 foot winds are expected to increase to 20 to 30 mph with gusts up to 40 mph. Strong south winds will continue through Sunday night, but increasing low level moisture will result in excellent RH recovery above 80 percent. Showers and thunderstorms are expected across much of the region on Monday morning, but elevated fire weather conditions are possible on Monday afternoon across the southern South Plains and southern Rolling Plains as increasing southwest winds dry out the lower atmosphere. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM CDT this evening for TXZ021>044. && 51/30/10
Hazardous weather outlook, Mar 19, 8:15 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 815 PM CDT Sat Mar 19 2022 TXZ021>044-210115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 815 PM CDT Sat Mar 19 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong southerly winds from 20 to 30 mph with gusts to 40 mph are expected on Sunday afternoon. With continuing dry conditions, widespread critical fire weather conditions are expected on Sunday afternoon and evening. A Red Flag Warning is in effect for the entire area from noon until 9 PM Sunday. Showers and thunderstorms are expected over much of the region on Monday. Although widespread severe weather is not expected at this time, a few severe storms are possible over the eastern Rolling Plains and will be capable of producing gusty winds and quarter- sized hail. Windy conditions are expected on Tuesday in the wake of a cold front. Sustained wind speeds in excess of 30 mph are expected, and a Wind Advisory may be needed for much of the area on Tuesday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.